Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 16, 2007, 4:54 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 4:54 PM EDT (20:54 UTC)
- Expired
- May 16, 2007, 5:47 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:05 PM EDT | TSTM WND DMG | Andover, CT | LARGE TREES DOWN. TREES SNAPPED AT THE SIX FOOT LEVEL WHERE THE DIAMETER WAS ONE FOOT. |
| May 16, 5:05 PM EDT | TSTM WND DMG | Eastford, CT | TWO TREES 6 TO 10 INCHES IN DIAMETER DOWN ON CHAPLIN ROAD. |
| May 16, 5:10 PM EDT | TSTM WND DMG | Ashford, CT | TREES AND WIRES DOWN ON PUMPKIN HILL ROAD SOUTH OF ROUTE 44. |
| May 16, 5:15 PM EDT | TSTM WND DMG | Mansfield, CT | MANY TREES DOWN |
| May 16, 5:25 PM EDT | TSTM WND DMG | Mansfield, CT | MANY TREES DOWN |
| May 16, 5:25 PM EDT | TSTM WND DMG | Pomfret, CT | TREES AND WIRES DOWN. |
| May 16, 5:29 PM EDT | TSTM WND DMG | Putnam, CT | MANY TREES AND WIRES DOWN BLOCKING AND CLOSING SEVERAL ROADS INCLUDING QUINEBAUG AVENUE NEAR ROUTE 44. |
| May 16, 5:40 PM EDT | TSTM WND DMG | Killingly, CT | 18 INCH DIAMETER TREES DOWN ON VALLEY ROAD IN EAST KILLINGLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 162053
SVRBOX
CTC003-013-015-162200-
/O.NEW.KBOX.SV.W.0016.070516T2054Z-070516T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WILLIMANTIC...PUTNAM...PLAINFIELD...
* UNTIL 600 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VERNON TO 12 MILES SOUTH OF MARLBOROUGH...OR ALONG A LINE
EXTENDING FROM VERNON TO 7 MILES NORTHWEST OF CHESTER...AND MOVING
EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLINGTON...HEBRON...COVENTRY AND ANDOVER BY 500 PM EDT...
WILLIMANTIC...MANSFIELD AND COLUMBIA BY 505 PM EDT...
UNION...WINDHAM AND CHAPLIN BY 510 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4164 7252 4163 7259 4203 7240 4202 7180
4164 7180 4164 7211 4170 7226 4166 7226
4163 7232 4162 7250
$$
MLE3 follow-up statements
000
WWUS51 KBOX 162109
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT WED MAY 16 2007
CTC003-162119-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-070516T2200Z/
HARTFORD CT-
509 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD COUNTY
IS CANCELLED...
THE STORMS HAVE MOVED OUT OF THE COUNTY. THEREFORE...THE WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4165 7212 4169 7223 4170 7223 4170 7226
4167 7230 4201 7229 4202 7180 4164 7180
4164 7211
$$
CTC013-015-162200-
/O.CON.KBOX.SV.W.0016.000000T0000Z-070516T2200Z/
TOLLAND CT-WINDHAM CT-
509 PM EDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WINDHAM AND EASTERN TOLLAND COUNTIES...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM UNION TO WILLIMANTIC...OR ALONG A LINE EXTENDING FROM
12 MILES NORTHEAST OF MANSFIELD TO WILLIMANTIC...MOVING EAST AT 45
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SCOTLAND AND HAMPTON BY 515 PM EDT...
WOODSTOCK...POMFRET AND HAMPTON BY 520 PM EDT...
THOMPSON...PUTNAM...PLAINFIELD AND CANTERBURY BY 525 PM EDT...
STERLING BY 530 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4165 7212 4169 7223 4170 7223 4170 7226
4167 7230 4201 7229 4202 7180 4164 7180
4164 7211
$$
MLE000
WWUS51 KBOX 162125
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT WED MAY 16 2007
CTC013-162135-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-070516T2200Z/
TOLLAND CT-
525 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR TOLLAND COUNTY IS
CANCELLED...
THE STORMS HAVE MOVED OUT OF TOLLAND COUNTY...THEREFORE THE WARNING
HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4171 7218 4201 7209 4202 7180 4164 7180
4164 7211
$$
CTC015-162200-
/O.CON.KBOX.SV.W.0016.000000T0000Z-070516T2200Z/
WINDHAM CT-
525 PM EDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WINDHAM COUNTY...
AT 520 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOODSTOCK TO SCOTLAND...OR ALONG
A LINE EXTENDING FROM PUTNAM TO 6 MILES NORTHWEST OF PLAINFIELD...
MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STERLING...KILLINGLY AND DANIELSON BY 530 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4171 7218 4201 7209 4202 7180 4164 7180
4164 7211
$$
MLE000
WWUS51 KBOX 162147
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT WED MAY 16 2007
CTC015-162157-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-070516T2200Z/
WINDHAM CT-
547 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS
BEEN CANCELLING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.
LAT...LON 4171 7218 4201 7209 4202 7180 4164 7180
4164 7211
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:50 PM EDT, 4 minutes earlier.
Area forecast discussion, May 16, 4:50 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED MAY 16 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND THIS
EVENING...THEN MOVE OFF THE COAST OVERNIGHT. COOLER CONDITIONS WILL
PREVAIL THU. AN OCEAN STORM WILL DEVELOP OFF THE SOUTHEAST US COAST
THU...THEN MOVE NORTH UP THE EASTERN SEABOARD APPROACHING SOUTHERN
NEW ENG BY SAT. THIS STORM WILL LIKELY BRING AN EXTENDED PERIOD OF
RAIN AND A CHILLY NE WIND LATE THU NIGHT INTO SAT...ESPECIALLY NEAR
THE COAST. HIGH PRESSURE WILL BUILD INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WE HAVE EXTENDED TORNADO WATCH 277 UNTIL 7 PM AND EXPANDED IT INTO
KENT AND WASHINGTON COUNTIES IN RHODE ISLAND PER COORDINATION WITH SPC.
DESPITE OUTFLOW BOUNDARY/BACKDOOR FRONT DROPPING S AND INTRODUCING
COOLER AIR INTO NE CT...RI AND EASTERN MA...WE ARE MONITORING AN
IMPRESSIVE BOW ECHO MOVING E THROUGH CT AT THIS TIME WHICH WILL TRACK
THROUGH TOLLAND AND WINDHAM COUNTIES BEFORE REACHING RI BEFORE 7 PM.
OTHER PULSE TYPE ACTIVITY ALSO CONTINUES TO FIRE IN CENTRAL MA WHERE
STRONG MOISTURE CONVERGENCE IS TAKING PLACE...DESPITE MORE STABLE LOW
LEVELS. WE CLEARED CHESHIRE COUNTY NH AND FRANKLIN/HAMPSHIRE COUNTIES
IN MA WHICH ARE NO LONGER IN A THREAT FOR SEVERE WEATHER. WE MAY
CLEAR PARTS OF NORTHERN CT AS WELL ONCE THIS BOW ECHO MOVES THROUGH.
ACTIVITY WILL DIMINISH THIS EVENING...BUT SHOWERS/ISOLATED THUNDER
WILL PERSIST BEYOND VALID TIME OF WATCH.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
HEAVY RAFL WILL BE A THREAT ACROSS EASTERN ZONES TONIGHT AS COLD
FRONT PUSHES EWD ACROSS THE REGION. STRONG LOW LEVEL CONVERGENCE
ACTING ON HIGH PWATS GREATER THAN 1.5 WILL BRING HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE LIKELY BUT INSTABILITY IS MAINLY ELEVATED
THIS EVENING IN THE EAST SO SEVERE THREAT IS MARGINAL.
SIGNIFICANT LOW CLOUDINESS WILL PERSIST IN THE WAKE OF THE FRONT AS
WINDS TURN TO THE NORTHEAST TONIGHT ACROSS THE REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THERE ARE STILL SIGNIFICANT MODEL DIFFERENCES WITH THE HANDLING OF
THE ANOMALOUS OCEAN STORM FRI/SAT AS AMPLIFYING UPPER TROF EVOLVES
INTO A CUTOFF LOW ACROSS MID ATLC REGION. GFS CONTINUES TO APPEAR
TOO FAST IN LIFTING STORM NWD GIVEN CUTOFF LOW DEVELOPING TO THE
SOUTH. NAM IS FURTHEST SOUTH WITH STORM AT 12Z SAT. THE PREFERRED
SOLUTION IS A BLEND OF EC/UK/GGEM WHICH MOVES STORM NWD TO VICINITY
OF SE NEW ENG COAST BY 12Z SAT.
BASED ON THIS TRACK...HEAVIEST RAINFALL WOULD LIKELY BE CONFINED TO
EASTERN NEW ENGLAND AND SO WE WILL HAVE HIGHEST POPS IN THIS AREA
THROUGH SAT. RAIN WILL LIKELY OVERSPREAD COASTAL SE NEW ENG LATE
THU NIGHT AS INVERTED TROF SETS UP SOUTH AND EAST OF NEW ENG WITH
ISENTROPIC LIFT DEVLEOPING. HOW FAR WEST THE RAIN GETS IS STILL
UNCERTAIN BUT IT DOES APPEAR THE PERIOD OF HEAVIEST RAIN WILL BE FRI
AND FRI NIGHT AS NELY LOW LEVEL JET INCREASES AHEAD OF COASTAL
STORM. IT WILL BE UNSEASONABLY CHILLY ON FRI WITH TEMPS ONLY IN THE
UPPER 40S TO LOWER 50S.
SINCE THIS STORM HAS A TROPICAL CONNECTION...HEAVY RAINFALL IS
EXPECTED AND RAINFALL AMOUNTS COULD EASILY APPROACH 2-3 INCHES.
THE FORECAST DOES NOT GET MUCH CLEARER BEYOND SAT. NAM/EC ACTUALLY
IN AGREEMENT IN ROTATING STORM WWD INTO MID ATLC REGION LATE SAT/SAT
NIGHT WITH DRY SLOT MOVING IN. UKMET MOVES STORM NWD THRU SNE BY
12Z SUN WHILE GGEM HAS IT FURTHEST SOUTH NEAR LONG ISLAND WITH RAIN
PERSISTING THROUGH SAT NIGHT.
WE PREFER FURTHER SOUTH ECMWF SOLUTION AS SPRINGTIME CUTOFFS ARE
NORMALLY SLOW TO LIFT NWD. THIS WOULD SUGGEST RAINFALL WILL
GRADUALLY TAPER OFF DURING SAT WITH SLOWLY IMPROVING CONDITIONS INTO
SUN...BUT INSTABILITY SHOWERS ASSOCIATED WITH CUTOFF WOULD LIKELY
PERSIST.
IF ECMWF IS CORRECT...IT WOULD REMAIN UNSETTLED ON MON WITH
CONTINUED NE FLOW BUT WE TOOK THE OPTIMISTIC ROUTE OF THE UKMET/GGEM
AND KEPT IT DRY. MED RANGE GUIDANCE IN AGREEMENT THAT HIGH PRESSURE
WILL BUILD INTO NEW ENGLAND TUE/WED WITH MOSUNNY SKIES EXPECTED.
TEMPS SHOULD BE NEAR SEASONABLE NORMS TUE/WED AS SIFNIFICANT WARMTH
WILL REMAIN TO THE WEST CLOSER TO UPPER RIDGE AXIS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORMS CROSSING THROUGH SOUTHERN NEW ENGLAND OVER THE NEXT
SEVERAL HOURS WILL BRING VISIBILITY AS LOW AS 1/2 MILE. WINDS GUSTS
OF 25 TO 35 KTS HAVE BEEN COMMON IN THE VICINITY OF THUNDERSTORMS.
IN ADDITION...A GUST FRONT CROSSING THROUGH SOUTHEAST MASSACHUSETTS
INCLUDING CAPE COD BETWEEN 4 AND 6 PM WILL BRING ABRUPT WIND GUSTS
TO 35 KTS.
THUNDERSTORMS ARE EXPECTED TO DIMINISH TO SCATTERED SHOWERS THIS
EVENING. SKY CONDITIONS WILL DETERIORATE TO IFR AND LOCALLY LIFR
THIS EVENING. CEILINGS TOMORROW WILL CLIMB TO MVFR AROUND MID
MORNING THURSDAY...EXCEPT FOR CAPE COD AND THE ISLANDS WHERE LOWER
CEILINGS WILL REMAIN.
OUTLOOK THURSDAY NIGHT THROUGH MONDAY...WIDESPREAD MVFR/IFR
CONDITIONS DEVELOPING LATE THU NIGHT THROUGH SAT...ESPECIALLY NEAR
THE COAST AS OCEAN STORM LIFTS NWD UP THE COAST. CONDITIONS MAY
IMPROVE TO MVFR/VFR BY SUN WITH VFR EXPECTED ON MON.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORIES ARE POSTED FOR THE SOUTHERN
WATERS TODAY AND FOR ALL WATERS TONIGHT. GUSTY SW WINDS WILL REACH
20-30 KNOTS TODAY. NORTHEAST WINDS UP TO 20 TO 30 KNOTS WILL SNEAK
DOWN THE COAST INTO THE MERRIMACK TO PLYMOUTH WATERS LATE THIS
AFTERNOON AND TONIGHT.
A COLD FRONT WILL LIKELY TRIGGER A SQUALL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON...EXITING THE COASTAL WATERS BETWEEN 7
PM AND 10 PM. HAIL AND DAMAGING WINDS ARE POSSIBLE...ALTHOUGH IT
WILL LIKELY BE STRONGEST OVER THE INTERIOR SECTIONS OF SOUTHERN NEW
ENGLAND DURING THE AFTERNOON. THE ACTUAL FRONT WILL EXIT THE WATERS
BY EARLY THU.
LONG TERM...THERE IS LOTS OF UNCERTAINTY WITH WIND/SEAS THU NIGHT
THROUGH SUN DUE TO MODEL SPREAD WITH OCEAN STORM. LEANING TOWARD EC
SOLUTION WOULD SUGGEST AT LEAST SMALL CRAFT ADVISORY NE WINDS LATE
THU NIGHT INTO SAT WITH BUILDING SEAS DURING THIS PERIOD...BUT
CONDTIONS WILL DEPEND ON EXACT TRACK OF THIS STORM.
&&
.TIDES/COASTAL FLOODING...
THE EARLY SAT MORNING HIGH TIDE CYCLE APPEARS TO BE MOST VULNERABLE
TO SOME SPLASHOVER ALONG EAST COASTAL MA WITH PERIOD OF NE WIND
GUSTS 25-30 KTS AND ASTRONOMICAL BOS TIDE AT 11.8 FEET.
HOWEVER...THE EXTENT AND MAGNITUDE OF ANY FLOODING IS VERY UNCERTAIN
AT THIS TIME DUE TO MODEL DIFFERENCES IN THE EVOLUTION OF THE OCEAN
STORM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ232>235-
237-250-254-255.
&&
SYNOPSIS...KJC
NEAR TERM...NMB/JWD
SHORT TERM...NMB
LONG TERM...KJC
AVIATION...KJC/NMB
MARINE...KJC/NMB
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, May 16, 4:43 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EDT WED MAY 16 2007 ANZ230>237-250-254-255-MAZ002-003-005>008-010-013>024-026-NHZ011-012- 015-RIZ005-007-172045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-NEWPORT RI- 443 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CTZ002>004-MAZ004-009-011-012-RIZ001>004-006-008-172045- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI- 443 PM EDT WED MAY 16 2007 ...TORNADO WATCH 277 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 16, 3:05 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 305 PM EDT WED MAY 16 2007 MAZ004-005-012-161930- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 305 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM HEADING FOR WESTERN MIDDLESEX COUNTY... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH NEAR NORTHBOROUGH...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... MARLBOROUGH AND SOUTHBOROUGH BY 310 PM EDT... FRAMINGHAM AND SUDBURY BY 320 PM EDT... WAYLAND AND NATICK BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR WORCESTER COUNTY. JWD
Special weather statement, May 16, 3:17 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-162030- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WINDHAM CT- 317 PM EDT WED MAY 16 2007 ...MORE THUNDERSTORMS HEADING FOR SOUTHERN NEW ENGLAND... AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ANOTHER LINE OF SHOWERS AND THUNDERSTORMS OVER NORTHERN NEW JERSEY AND SOUTHEAST NEW YORK...HEADING FOR SOUTHERN NEW ENGLAND. THESE STORMS WILL MOVE THROUGH NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS AND NORTHERN RHODE ISLAND BETWEEN 430 PM AND 6 PM. THE STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Local storm report, May 16, 3:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SHREWSBURY 42.30N 71.72W
05/16/2007 WORCESTER MA AMATEUR RADIO
6 INCH DIAMETER BRANCHES DOWN ON PROSPECT STREET
&&
BABCOCKSpecial weather statement, May 16, 4:02 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT WED MAY 16 2007 MAZ005-013-015-016-162030- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SUFFOLK MA-WESTERN NORFOLK MA- 402 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM ENTERING WESTERN NORFOLK COUNTY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR OF MEDWAY...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... MILLIS AND MEDFIELD BY 410 PM EDT... NORWOOD AND WESTWOOD BY 420 PM EDT... BRAINTREE AND RANDOLPH BY 430 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. JWD
Special weather statement, May 16, 4:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-162130- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WINDHAM CT- 419 PM EDT WED MAY 16 2007 ...SCATTERED THUNDERSTORMS IN SOUTHERN NEW ENGLAND... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS SCATTERED FROM THE CONNECTICUT RIVER VALLEY TO THE WORCESTER HILLS...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL CONTINUE TO MOVE THROUGH MUCH OF INTERIOR SOUTHERN NEW ENGLAND THROUGH 6 PM...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND POSSIBLY A TORNADO. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 4:36 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT WED MAY 16 2007 CTZ002>004-MAZ004-011-012-RIZ001-162130- EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 436 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS MOVING THROUGH NORTH CENTRAL CONNECTICUT AND ADJACENT PARTS OF WESTERN MASSACHUSETTS... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BRIMFIELD MASSACHUSETTS TO SOUTH WINDSOR CONNECTICUT...MOVING NORTHEAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL...IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING. THUNDERSTORMS WILL BE NEAR... WALES AND SPENCER BY 450 PM EDT... STURBRIDGE AND HOLLAND BY 500 PM EDT... SCOTLAND AND PLAINFIELD BY 510 PM EDT... FOSTER AND KILLINGLY BY 520 PM EDT... UPTON AND UXBRIDGE BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.